Alert archive / Vermont / Frost Advisories in 2017

Frost Advisory 2, NWS Burlington, VT

May 20, 20174 counties in New York; 6 counties in Vermont

NWS Burlington, VT issued this frost advisory at May 20, 2017, 3:50 AM EDT for 4 counties in New York; 6 counties in Vermont. It took effect at May 21, 2017, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 3:50 AM EDT (07:50 UTC)
In effect from
May 21, 2017, 12:00 AM EDT
Expired
May 21, 2017, 6:46 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS71 KBTV 200750
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
350 AM EDT Sat May 20 2017

NYZ030-034-VTZ003-004-006>008-010-202030-
/O.NEW.KBTV.FR.Y.0002.170521T0400Z-170521T1100Z/
Southern Franklin-Western Essex-Orleans-Essex-Lamoille-Caledonia-
Washington-Orange-
Including the cities of Saranac Lake, Tupper Lake, Lake Placid, 
Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, 
Bradford, and Randolph
350 AM EDT Sat May 20 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SUNDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from midnight tonight to 7 AM EDT
Sunday.

* Locations...Adirondacks of northern New York and Northeast
  Kingdom of central, northern, and eastern Vermont.

* Hazards...Areas of frost formation.

* Temperatures...Lows in the lower to mid 30s.

* Timing...After midnight temperatures will fall into the lower to
  mid 30s with light winds.

* Impacts...Any temperature sensitive vegetation may be impacted
  by the cold temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$

KGM
2 follow-up statements
086 
WWUS71 KBTV 201828
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
228 PM EDT Sat May 20 2017

NYZ029-031-211100-
/O.EXA.KBTV.FR.Y.0002.170521T0400Z-170521T1100Z/
Southeastern St. Lawrence-Western Clinton-
Including the cities of Star Lake and Dannemora
228 PM EDT Sat May 20 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SUNDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from midnight tonight to 7 AM EDT
Sunday.

* Locations...Adirondacks of northern New York. 

* Hazards...Areas of frost formation.

* Temperatures...Lows in the lower 30s.

* Timing...After midnight temperatures will fall into the low 30s
  with light winds and mostly clear skies, setting up favorable
  conditions for frost formation. 

* Impacts...Any temperature sensitive vegetation may be impacted 
  by the cold temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

NYZ030-034-VTZ003-004-006>008-010-211100-
/O.CON.KBTV.FR.Y.0002.170521T0400Z-170521T1100Z/
Southern Franklin-Western Essex-Orleans-Essex-Lamoille-Caledonia-
Washington-Orange-
Including the cities of Saranac Lake, Tupper Lake, Lake Placid, 
Newport, Island Pond, Johnson, Stowe, St. Johnsbury, Montpelier, 
Bradford, and Randolph
228 PM EDT Sat May 20 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT SUNDAY...

The National Weather Service in Burlington continues the Frost
Advisory, from midnight tonight to 7 AM EDT Sunday.

* Locations...Adirondacks of northern New York, as well as north-
  central and northeastern Vermont.  

* Hazards...Areas of frost formation.

* Temperatures...Lows in the lower 30s.

* Timing...After midnight temperatures will fall into the low 30s
  with light winds and mostly clear skies, setting up favorable
  conditions for frost formation. 

* Impacts...Any temperature sensitive vegetation may be impacted 
  by the cold temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.


&&

$$

BANACOS
508 
WWUS71 KBTV 211046
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
646 AM EDT Sun May 21 2017

NYZ029>031-034-VTZ003-004-006>008-010-211200-
/O.CAN.KBTV.FR.Y.0002.000000T0000Z-170521T1100Z/
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-Lamoille-Caledonia-Washington-Orange-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Dannemora, Lake Placid, Newport, Island Pond, Johnson, Stowe, 
St. Johnsbury, Montpelier, Bradford, and Randolph
646 AM EDT Sun May 21 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the
Frost Advisory for the Adirondacks in Northern New York and
Northeast Kingdom in central, northeastern, and eastern Vermont.

Temperatures in the Adirondacks have increased and frost is no
longer expected. Across the Northeast Kingdom in Vermont,
temperatures will quickly warm into the mid and upper 30s this
morning, ending the threat of frost. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 20, 1:15 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 20, 1:15 AM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
115 AM EDT Sat May 20 2017

.SYNOPSIS...
High pressure building into the North Country will provide
sunny skies and seasonal temperatures through the weekend. Our
next system approaches late Sunday afternoon and evening, with
showers developing from west to east through Sunday night and
continuing on Monday.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
As of 115 AM EDT Saturday...Good radiational cooling continues
this morning with low temps falling into the 30s area-wide,
locally lower 40s in the Champlain Valley. Could see some spots
of frost develop, but winds aloft should remain strong enough to
inhibit any freezing temps where the frost/freeze program as
begun. Winds generally continue to be light out of the north
this morning and will persist around 10kts or less on Saturday
as surface high pressure build southeast from James Bay into the
region. The result will be sunny skies, a modest northerly
winds, and temps slightly below normal ranging through the 60s.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/...
As of 317 PM EDT Friday...Remainder of the weekend remains
mostly dry through Sunday as the aforementioned surface high
remains over the region the the upper ridge builds over the
northeast. Building heights and warming mid-levels support
warmer temps Saturday night than the previous night in the mid
30s to lower 40s, and highs will push into the upper 60s to low
70s on Sunday. Southerly flow increases Sunday afternoon ahead
of our next system digging into the Great Lakes with deep layer
moisture ahead of the attending cold front shifting into
western areas towards sunset, and widespread showers developing
through the night.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 259 PM EDT Friday...Cold front continues to move through
the area bringing with it showers from west to east through
most off the day. Majority of the precipitation looks to be in
the pre-dawn hours with about a 0.25" of QPF through early
Monday morning, while the rest of the day into the evening will
also see another 0.25" and less in the western counties as the
system moves through. The flow behind the front will remain
mostly westerly to southwesterly, so the significant change will
really only look to be increased dew points on Monday before a
return to pre-frontal conditions for Tuesday.

Tuesday sees another brief dry break as weak ridging passes
through the area before giving way to the next system on
Wednesday. A surface low and accompanying 500mb closed low will
dominate the remainder of the long term with more precipitation
and possible thunderstorms late next week.

High temperatures in the long term will range from the mid 60s
to upper 70s, while lows will be in the 40s to 50s.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Through 06Z Sunday...VFR conditions persist with few-sct mid-
high level clouds clearing throughout the day Saturday as
surface high pressure builds into the region. A very small
chance for some overnight fog and accompanying MVFR or lower
conditions for KSLK as temperature dewpoint spread only 2
degrees as of 05Z. But winds just off the surface seem to be a
bit too strong (CXX VAD wind profile shows 35kts around 1kft) to
support it so have opted to keep it out for now. Winds will be
out of the northwest to northeast at 05-10 knots for the period.

Mostly clear skies continue Saturday night with winds remaining
light to calm. Another good radiation cooling night.

Outlook...

Sunday: VFR. Chance SHRA in the afternoon.
Sunday Night: VFR/MVFR. Likely SHRA.
Monday: VFR/MVFR. Likely SHRA.
Monday Night: VFR. Chance SHRA.
Tuesday: VFR. Slight Chance SHRA.
Tuesday Night: VFR. Slight Chance SHRA.
Wednesday: VFR. Chance SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Lahiff/KGM
NEAR TERM...KGM
SHORT TERM...Lahiff
LONG TERM...MV
AVIATION...KGM
Hazardous weather outlook, May 19, 4:02 AM EDT, 23 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
402 AM EDT Fri May 19 2017

NYZ026>031-034-035-087-VTZ001>012-016>019-200815-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
402 AM EDT Fri May 19 2017

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Vermont, 2017Frost Advisories in New York, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.